Alert archive / Missouri / Freeze Warnings in 2023

Freeze Warning 2, NWS St. Louis, MO

April 22, 202324 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this freeze warning at Apr 22, 2023, 3:57 AM CDT for 24 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Apr 23, 2023, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2023, 3:57 AM CDT (08:57 UTC)
In effect from
Apr 23, 2023, 1:00 AM CDT
Expired
Apr 23, 2023, 8:47 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 27 counties

Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Francois County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2668 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS73 KLSX 220857
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
357 AM CDT Sat Apr 22 2023

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072>074-084-085-099-230000-
/O.UPG.KLSX.FZ.A.0001.230423T0600Z-230423T1400Z/
/O.NEW.KLSX.FZ.W.0002.230423T0600Z-230423T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-
Warren MO-Franklin MO-Crawford MO-Washington MO-Saint Francois MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Columbia, Mexico, Jefferson City,
Fulton, Washington, Union, Sullivan, Farmington, Quincy, Mount
Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico,
Jefferson City, Fulton, Washington, Union, Sullivan, and
Farmington
357 AM CDT Sat Apr 22 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ061-063>065-075-230000-
/O.NEW.KLSX.FR.Y.0003.230423T0600Z-230423T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison
IL-Saint Clair IL-Monroe IL-Saint Charles MO-Saint Louis MO-Saint
Louis City MO-Jefferson MO-Sainte Genevieve MO-
Including the cities of Litchfield, Vandalia, Centralia, Salem,
Chester, Sparta, Alton, Edwardsville, Belleville, Cahokia, Saint
Charles, and Saint Louis
357 AM CDT Sat Apr 22 2023

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

* WHAT...Temperatures as low as 33, light winds, and clearing skies 
  will result in frost formation.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of east central and southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
3 follow-up statements
316 
WWUS73 KLSX 221945
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
245 PM CDT Sat Apr 22 2023

ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073-
074-231045-
/O.NEW.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FZ.W.0002.230423T0600Z-230423T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint
Francois MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, and Farmington
245 PM CDT Sat Apr 22 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31 expected. For the Freeze Watch, sub-freezing temperatures as 
  low as 31 possible.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Sunday. For 
  the Freeze Watch, from late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>049-072-084-085-099-231045-
/O.CON.KLSX.FZ.W.0002.230423T0600Z-230423T1400Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison
MO-Reynolds MO-
Including the cities of Columbia and Jefferson City
245 PM CDT Sat Apr 22 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, 
  Iron MO, Madison MO, and Reynolds MO Counties.

* WHEN...From 1 AM to 9 AM CDT Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-098>100-MOZ065-231045-
/O.NEW.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FR.Y.0003.230423T0600Z-230423T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL-
Jersey IL-Madison IL-Jefferson MO-
Including the cities of Litchfield, Vandalia, Alton,
Edwardsville, Litchfield, Vandalia, Alton, and Edwardsville
245 PM CDT Sat Apr 22 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY 
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 34 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 32 possible.

* WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun 
  IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In 
  Missouri, Jefferson MO County.

* WHEN...For the Frost Advisory, from 1 AM to 9 AM CDT Sunday. For 
  the Freeze Watch, from late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ061-063-064-075-231045-
/O.CON.KLSX.FR.Y.0003.230423T0600Z-230423T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
Sainte Genevieve MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Saint Charles, and Saint Louis
245 PM CDT Sat Apr 22 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe 
  IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint 
  Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte 
  Genevieve MO Counties.

* WHEN...From 1 AM to 9 AM CDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Carney
680 
WWUS73 KLSX 230741
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
241 AM CDT Sun Apr 23 2023

ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073-
074-232245-
/O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint
Francois MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, and Farmington
241 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures as 
  low as 31. For the second Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...For the first Freeze Warning, until 9 AM CDT this morning. 
  For the second Freeze Warning, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-098>100-MOZ065-232245-
/O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL-
Jersey IL-Madison IL-Jefferson MO-
Including the cities of Litchfield, Vandalia, Alton,
Edwardsville, Litchfield, Vandalia, Alton, Edwardsville,
Litchfield, Vandalia, Alton, and Edwardsville
241 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 33 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun 
  IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In 
  Missouri, Jefferson MO County.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. For 
  the Freeze Warning, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>049-072-084-085-099-232245-
/O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison
MO-Reynolds MO-
Including the cities of Columbia, Jefferson City, Columbia, and
Jefferson City
241 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31. For the Frost Advisory, temperatures as low as 33 will result 
  in frost formation.

* WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, 
  Iron MO, Madison MO, and Reynolds MO Counties.

* WHEN...For the Freeze Warning, until 9 AM CDT this morning. For 
  the Frost Advisory, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ061-063-064-075-232245-
/O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
Sainte Genevieve MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Saint Charles, Saint Louis, Centralia,
Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and
Saint Louis
241 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 34 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 33 will result in frost formation.

* WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe 
  IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint 
  Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte 
  Genevieve MO Counties.

* WHEN...For the first Frost Advisory, until 9 AM CDT this morning. 
  For the second Frost Advisory, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
306 
WWUS73 KLSX 231347
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
847 AM CDT Sun Apr 23 2023

ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073-
074-240500-
/O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint
Francois MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, and Farmington
847 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected Monday 
  morning.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>049-072-084-085-099-240500-
/O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison
MO-Reynolds MO-
Including the cities of Columbia, Jefferson City, Columbia, and
Jefferson City
847 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost formation 
  Monday morning.

* WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, 
  Iron MO, Madison MO, and Reynolds MO Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-098>100-MOZ065-240500-
/O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL-
Jersey IL-Madison IL-Jefferson MO-
Including the cities of Litchfield, Vandalia, Alton,
Edwardsville, Litchfield, Vandalia, Alton, and Edwardsville
847 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected Monday 
  morning.

* WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun 
  IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In 
  Missouri, Jefferson MO County.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ061-063-064-075-240500-
/O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
Sainte Genevieve MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Saint Charles, Saint Louis, Centralia,
Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and
Saint Louis
847 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost formation 
  Monday morning.

* WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe 
  IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint 
  Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte 
  Genevieve MO Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 21, 10:45 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 21, 10:45 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1045 PM CDT Fri Apr 21 2023

.SHORT TERM... (Through Late Sunday Night)
Issued at 237 PM CDT Fri Apr 21 2023

A trough of low pressure is swinging through the Great Plains and
Upper Midwest into the Mid Mississippi Valley this afternoon.  This
trough is driving a cold front ahead of it through our area. Wind is
picking up from the west-northwest and pushing colder air into the
region.  Temperatures Saturday and Sunday will be 10-15 degrees
colder than temperatures today under the influence of this colder
airmass.  This translates to highs mainly in the upper 40s to mid
50s in most locations (slightly warmer in the upper 50s in parts of
southeast Missouri) and lows dipping into the mid and upper 30s
tonight, and then the upper 20s to mid 30s both Saturday night and
Sunday night.  With a clear/mostly clear sky and light winds
Saturday night/Sunday morning, we should see excellent radiational
cooling conditions, so the Freeze Watch currently in place looks
good. Some parts of the watch may ultimately be converted to a Frost
Advisory...indeed a Frost Advisory will likely be needed for any
area not in a Freeze Warning Saturday night. There's also a good
chance that another Frost Advisory will be needed Sunday
night/Monday morning with similar radiational cooling conditions
along and east of the Mississippi River.

Carney

.LONG TERM... (Monday through Next Friday)
Issued at 237 PM CDT Fri Apr 21 2023

Temperatures warm up a bit next week as the flow aloft becomes more
zonal, but overall temperatures will remain several degrees below
normal. Several short waves will move across the country in a quasi-
split flow pattern Tuesday through next Friday.  Guidance shows the
split flow bottling the deeper humidity and instability in the Deep
South, but the short waves are forecast to ripple across the
southeast Plains and lower Mississippi Valley which will bring warm
advection showers and likely a few thunderstorms to the area Tuesday
through Thursday.  In fact, this looks like a more Winter-like
weather pattern which would bring 2-3 rounds of snow to the region
than a Springtime pattern.  CPC cluster analysis shows 3-4 ensemble
clusters for Tuesday through Friday, but the patterns are very
similar with only subtle differences between clusters at least
through Thursday.  I feel this lends pretty good confidence to the
overall cool and rainy forecast, though timing the waves of rain is
less certain.  Out on Friday, models show a deeper short wave
digging into the Great Plains and Upper Midwest.  The EOF patterns
on the cluster analysis show both bipole and dipole variance with
this wave indicating a high degree of uncertainty with both timing
and amplitude of the trough.  Deterministic guidance shows a pretty
stout warmup ahead of the wave Friday with the potential for a round
of thunderstorms.  However, given the uncertainties have stuck with
a more modest warmup to around 70 from the 60s earlier in the week
and a chance for showers and a few storms.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1045 PM CDT Fri Apr 21 2023

Little/no change from the prior TAF package with VFR expected to
extend through the period.

KCPS has hung onto northwesterly gusts a little longer into the
evening as a weak troughing feature pushes east/southeast.
Otherwise, winds will continue to lighten. Northwesterly gusts
return through the daylight hours Saturday. Though mid-level
moisture increases, broken diurnal cu will be the extent of the
cloud cover. Gusts then die off again after dusk Saturday evening.

Maples

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     41  53  36  57 /   5   0   0   0
Quincy          35  48  29  53 /   0   5   0   0
Columbia        36  50  30  57 /   0   5   0   0
Jefferson City  37  53  30  58 /   0   5   0   0
Salem           40  53  33  54 /  20   5   0   0
Farmington      37  57  31  58 /  10   0   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Watch from late Saturday night through Sunday morning for
     Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Shelby MO-Warren MO-Washington MO.

IL...Freeze Watch from late Saturday night through Sunday morning for
     Adams IL-Brown IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Apr 21, 2:41 PM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
241 PM CDT Fri Apr 21 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
241 PM CDT Fri Apr 21 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A freeze watch remains in effect for Saturday night into Sunday
morning across much of eastern Missouri and west central Illinois,
where temperatures may fall to near or slightly below freezing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:57 AM CDTFrost AdvisoryLSXJefferson, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis29 hr
Apr 22, 2:45 PM CDTFreeze WatchLSXAudrain, Callaway, Franklin, Gasconade, Jefferson, Knox and 11 more12 hr

Nearby

Freeze Warnings in Missouri, 2023Freeze Warnings in Illinois, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.